Alert archive / Colorado / High Wind Watches in 2012
High Wind Watch 3, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this high wind watch at Feb 27, 2012, 2:16 PM MST for 9 counties in Colorado. It took effect at Feb 28, 2012, 5:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 27, 2012, 2:16 PM MST (21:16 UTC)
- In effect from
- Feb 28, 2012, 5:00 PM MST
- Expired
- Feb 28, 2012, 9:42 AM MST
- In force
- Issued by
- NWS Denver/Boulder, CO
Counties Boulder County, CO, Broomfield County, CO, Clear Creek County, CO, Douglas County, CO, Gilpin County, CO, Jefferson County, CO, Larimer County, CO, Park County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 62 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.3 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1811 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 163 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
261 WWUS75 KBOU 272116 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 216 PM MST MON FEB 27 2012 ...HIGH WINDS WILL DEVELOP OVER THE FOOTHILLS AND ADJACENT PLAINS TUESDAY NIGHT AND WEDNESDAY MORNING... .A STABLE LAYER ABOVE RIDGE TOP WILL HELP PRODUCE A MOUNTAIN WAVE TUESDAY NIGHT. THIS WILL ACCELERATE WINDS DOWN THE FOOTHILLS AND ONTO THE ADJACENT PLAINS. WIND GUSTS TO 80 MPH ARE EXPECTED...ALTHOUGH A FEW WIND PRONE AREAS COULD SEE GUSTS NEAR 90 MPH TUESDAY NIGHT AND EARLY WEDNESDAY MORNING. THE STRONGEST WINDS WILL BE FOUND WEST OF HIGHWAY 287 AND THROUGH THE FOOTHILLS. COZ035-036-038-039-281200- /O.NEW.KBOU.HW.A.0003.120229T0000Z-120229T1600Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- INCLUDING THE CITIES OF...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN... GEORGETOWN...IDAHO SPRINGS...WESTCREEK...FORT COLLINS... HEREFORD...LOVELAND...NUNN...ARVADA...BOULDER...GOLDEN... LAKEWOOD...LONGMONT 216 PM MST MON FEB 27 2012 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING. * TIMING...HIGH WINDS WILL DEVELOP OVER THE FOOTHILLS AND ADJACENT PLAINS TUESDAY NIGHT AND WEDNESDAY MORNING * WINDS...GUSTS BETWEEN 70 AND 80 MPH. THE STRONG WINDS WILL BE OVER OF THE FOOTHILLS AND NEAR THE BASE OF THE FOOTHILLS. LIGHTER WINDS WILL BE FOUND FARTHER EAST TOWARD I-25. * IMPACTS...STRONG WINDS MAY CAUSE HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES NEAR THE BASE OF THE FOOTHILLS... ESPECIALLY ALONG HIGHWAY 93 BETWEEN GOLDEN AND BOULDER...AND ALONG U.S. 36 BETWEEN BROOMFIELD AND LYONS...AS WELL AS NEAR CARTER LAKE. ROADWAYS THAT ARE NEAR OPEN SNOW FIELDS MAY ALSO BECOME ICY AND SNOWPACKED DUE TO BLOWING AND DRIFTING SNOW PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS MAY OCCUR. PERSONS IN THE WATCH AREA SHOULD REMAIN ALERT TO THE POSSIBILITY OF HIGH WINDS AND BE PREPARED TO TAKE ACTION SHOULD HIGH WINDS DEVELOP. && $$
5 follow-up statements
657 WWUS75 KBOU 272146 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 246 PM MST MON FEB 27 2012 ...HIGH WINDS WILL DEVELOP OVER THE FOOTHILLS AND ADJACENT PLAINS TUESDAY NIGHT AND WEDNESDAY MORNING... .A STABLE LAYER ABOVE RIDGE TOP WILL HELP PRODUCE A MOUNTAIN WAVE TUESDAY NIGHT. THIS WILL ACCELERATE WINDS DOWN THE FOOTHILLS AND ONTO THE ADJACENT PLAINS. WIND GUSTS TO 80 MPH ARE EXPECTED... ALTHOUGH A FEW WIND PRONE AREAS COULD SEE GUSTS NEAR 90 MPH TUESDAY NIGHT AND EARLY WEDNESDAY MORNING. THE STRONGEST WINDS WILL BE FOUND WEST OF HIGHWAY 287 AND THROUGH THE FOOTHILLS. $$ COZ035-036-038-039-280600- /O.CON.KBOU.HW.A.0003.120229T0000Z-120229T1600Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- INCLUDING THE CITIES OF...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN... GEORGETOWN...IDAHO SPRINGS...WESTCREEK...FORT COLLINS... HEREFORD...LOVELAND...NUNN...ARVADA...BOULDER...GOLDEN... LAKEWOOD...LONGMONT 246 PM MST MON FEB 27 2012 ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING... * TIMING...HIGH WINDS WILL DEVELOP OVER THE FOOTHILLS AND ADJACENT PLAINS TUESDAY NIGHT AND WEDNESDAY MORNING * WINDS...GUSTS BETWEEN 70 AND 80 MPH. THE STRONG WINDS WILL BE OVER OF THE FOOTHILLS AND NEAR THE BASE OF THE FOOTHILLS. LIGHTER WINDS WILL BE FOUND FARTHER EAST TOWARD I-25. * IMPACTS...STRONG WINDS MAY CAUSE HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES NEAR THE BASE OF THE FOOTHILLS... ESPECIALLY ALONG HIGHWAY 93 BETWEEN GOLDEN AND BOULDER...AND ALONG U.S. 36 BETWEEN BROOMFIELD AND LYONS...AS WELL AS NEAR CARTER LAKE. ROADWAYS THAT ARE NEAR OPEN SNOW FIELDS MAY ALSO BECOME ICY AND SNOWPACKED DUE TO BLOWING AND DRIFTING SNOW PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS MAY OCCUR. PERSONS IN THE WATCH AREA SHOULD REMAIN ALERT TO THE POSSIBILITY OF HIGH WINDS AND BE PREPARED TO TAKE ACTION SHOULD HIGH WINDS DEVELOP. && $$
714 WWUS75 KBOU 280526 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 1026 PM MST MON FEB 27 2012 ...HIGH WINDS WILL DEVELOP OVER THE FOOTHILLS AND ADJACENT PLAINS TUESDAY NIGHT AND WEDNESDAY MORNING... .A STABLE LAYER ABOVE RIDGE TOP WILL HELP PRODUCE A MOUNTAIN WAVE TUESDAY NIGHT. THIS WILL ACCELERATE WINDS DOWN THE FOOTHILLS AND ONTO THE ADJACENT PLAINS. WIND GUSTS TO 80 MPH ARE EXPECTED... ALTHOUGH A FEW WIND PRONE AREAS COULD SEE GUSTS NEAR 90 MPH TUESDAY NIGHT AND EARLY WEDNESDAY MORNING. THE STRONGEST WINDS WILL BE FOUND WEST OF HIGHWAY 287 AND THROUGH THE FOOTHILLS. $$ COZ035-036-038-039-281330- /O.CON.KBOU.HW.A.0003.120229T0000Z-120229T1600Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- INCLUDING THE CITIES OF...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN... GEORGETOWN...IDAHO SPRINGS...WESTCREEK...FORT COLLINS... HEREFORD...LOVELAND...NUNN...ARVADA...BOULDER...GOLDEN... LAKEWOOD...LONGMONT 1026 PM MST MON FEB 27 2012 ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING... * TIMING...HIGH WINDS WILL DEVELOP OVER THE FOOTHILLS AND ADJACENT PLAINS TUESDAY NIGHT AND WEDNESDAY MORNING * WINDS...GUSTS BETWEEN 70 AND 80 MPH. THE STRONG WINDS WILL BE OVER OF THE FOOTHILLS AND NEAR THE BASE OF THE FOOTHILLS. LIGHTER WINDS WILL BE FOUND FARTHER EAST TOWARD I-25. * IMPACTS...STRONG WINDS MAY CAUSE HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES NEAR THE BASE OF THE FOOTHILLS... ESPECIALLY ALONG HIGHWAY 93 BETWEEN GOLDEN AND BOULDER...AND ALONG U.S. 36 BETWEEN BROOMFIELD AND LYONS...AS WELL AS NEAR CARTER LAKE. ROADWAYS THAT ARE NEAR OPEN SNOW FIELDS MAY ALSO BECOME ICY AND SNOWPACKED DUE TO BLOWING AND DRIFTING SNOW PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS MAY OCCUR. PERSONS IN THE WATCH AREA SHOULD REMAIN ALERT TO THE POSSIBILITY OF HIGH WINDS AND BE PREPARED TO TAKE ACTION SHOULD HIGH WINDS DEVELOP. && $$
178 WWUS75 KBOU 281103 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 403 AM MST TUE FEB 28 2012 ...HIGH WINDS WILL DEVELOP OVER THE FOOTHILLS AND ADJACENT PLAINS LATE THIS AFTERNOON THROUGH WEDNESDAY MORNING... .A STABLE LAYER ABOVE RIDGE TOP WILL HELP PRODUCE A MOUNTAIN WAVE BY THIS EVENING. THIS WILL ACCELERATE WINDS DOWN THE FOOTHILLS AND ONTO THE ADJACENT PLAINS. WIND GUSTS TO 80 MPH ARE POSSIBLE... ALTHOUGH A FEW WIND PRONE AREAS COULD SEE GUSTS NEAR 90 MPH TONIGHT AND EARLY WEDNESDAY MORNING. THE STRONGEST WINDS WILL BE FOUND WEST OF HIGHWAY 287 AND THROUGH THE FOOTHILLS. $$ COZ035-036-038-039-281915- /O.CON.KBOU.HW.A.0003.120229T0000Z-120229T1600Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- INCLUDING THE CITIES OF...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN... GEORGETOWN...IDAHO SPRINGS...WESTCREEK...FORT COLLINS... HEREFORD...LOVELAND...NUNN...ARVADA...BOULDER...GOLDEN... LAKEWOOD...LONGMONT 403 AM MST TUE FEB 28 2012 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS AFTERNOON THROUGH WEDNESDAY MORNING... * TIMING...HIGH WINDS WILL DEVELOP OVER THE FOOTHILLS AND ADJACENT PLAINS LATE THIS AFTERNOON AND CONTINUE THROUGH WEDNESDAY MORNING * WINDS...GUSTS BETWEEN 70 AND 80 MPH. THE STRONGEST WINDS WILL OCCUR IN AND NEAR THE BASE OF THE FOOTHILLS. LIGHTER WINDS WILL BE FOUND FARTHER EAST TOWARD I-25. * IMPACTS...STRONG WINDS MAY CAUSE HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES NEAR THE BASE OF THE FOOTHILLS... ESPECIALLY ALONG HIGHWAY 93 BETWEEN GOLDEN AND BOULDER...AND ALONG U.S. 36 BETWEEN BROOMFIELD AND LYONS...AS WELL AS NEAR CARTER LAKE. ROADWAYS THAT ARE NEAR OPEN SNOW FIELDS MAY ALSO BECOME ICY AND SNOWPACKED DUE TO BLOWING AND DRIFTING SNOW PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS MAY OCCUR. PERSONS IN THE WATCH AREA SHOULD REMAIN ALERT TO THE POSSIBILITY OF HIGH WINDS AND BE PREPARED TO TAKE ACTION SHOULD HIGH WINDS DEVELOP. && $$
669 WWUS75 KBOU 281629 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 929 AM MST TUE FEB 28 2012 ...HIGH WINDS LIKELY IN THE FRONT RANGE MOUNTAINS AND FOOTHILLS TONIGHT THROUGH EARLY WEDNESDAY MORNING... ...HIGH WINDS NO LONGER EXPECTED ON THE ADJACENT HIGH PLAINS... .A STRONG STABLE LAYER ABOVE JUST ABOVE MOUNTAIN TOP WILL HELP PRODUCE A MOUNTAIN WAVE THIS EVENING. THIS WILL ACCELERATE WINDS DOWN THE EAST FACE OF THE FRONT RANGE OVERNIGHT PRODUCING WIND STRONG AND VERY GUSTS WEST WINDS. $$ COZ038-039-281730- /O.CAN.KBOU.HW.A.0003.120229T0000Z-120229T1600Z/ LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND... NUNN...ARVADA...BOULDER...GOLDEN...LAKEWOOD...LONGMONT 929 AM MST TUE FEB 28 2012 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE HIGH WIND WATCH. HIGH WINDS ARE NO LONGER ANTICIPATED ON THE PLAINS IN EASTERN LARIMER...EASTERN BOULDER AND EASTERN JEFFERSON COUNTIES. ALTHOUGH AREAS RIGHT UP AGAINST THE FOOTHILLS COULD SEE WEST WINDS GUSTING TO AROUND 50 MPH LATE TONIGHT AND EARLY WEDNESDAY MORNING. DRIVERS OF LIGHT WEIGHT AND HIGH PROFILE VEHICLES SHOULD BE ON THE ALERT FOR STRONG CROSS WINDS LATER TONIGHT...ESPECIALLY IF DRIVING ON HIGHWAY 93 BETWEEN GOLDEN AND BOULDER AND HIGHWAY 36 FROM BOULDER TO LYONS. $$ COZ035-036-290030- /O.UPG.KBOU.HW.A.0003.120229T0000Z-120229T1600Z/ /O.NEW.KBOU.HW.W.0006.120229T0400Z-120229T1600Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- INCLUDING THE CITIES OF...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN... GEORGETOWN...IDAHO SPRINGS...WESTCREEK 929 AM MST TUE FEB 28 2012 ...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MST WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...HIGH WINDS ARE LIKELY TO DEVELOP OVER THE FOOTHILLS AND ADJACENT PLAINS THIS EVENING AND CONTINUE THROUGH EARLY WEDNESDAY MORNING * WINDS...ARE LIKELY TO GUST BETWEEN 70 AND 80 MPH. THE STRONGEST WINDS WILL OCCUR IN THE FOOTHILLS OF NORTHERN JEFFERSON... BOULDER AND LARIMER COUNTIES. * IMPACTS...THE STRONG WINDS MAY CAUSE HAZARDOUS DRIVING CONDITIONS ESPECIALLY FOR LIGHT WEIGHT AND HIGH PROFILE VEHICLES. ROADWAYS NEAR OPEN SNOW FIELDS MAY ALSO BECOME ICY AND SNOWPACKED DUE TO BLOWING AND DRIFTING SNOW. THE BLOWING SNOW COULD ALSO REDUCE VISIBILITIES TO NEAR ZERO AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. && $$ COZ033-034-290030- /O.NEW.KBOU.HW.W.0006.120229T0400Z-120229T1600Z/ SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING THE CITIES OF...CAMERON PASS... LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE... ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS... BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE... EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL... INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS... WILLIAMS FORK MOUNTAINS...WINTER PARK 929 AM MST TUE FEB 28 2012 ...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MST WEDNESDAY. * TIMING...HIGH WINDS ARE LIKELY TO DEVELOP ABOVE TIMBERLINE AND ON THE EAST FACE OF THE FRONT RANGE MOUNTAINS THIS EVENING AND CONTINUE THROUGH WEDNESDAY MORNING * WINDS...ARE EXPECTED TO GUST FROM 70 AND 80 MPH. * IMPACTS...THE STRONG WINDS MAY CAUSE HAZARDOUS DRIVING CONDITIONS ESPECIALLY FOR LIGHT WEIGHT AND HIGH PROFILE VEHICLES. ROADWAYS NEAR OPEN SNOW FIELDS MAY ALSO BECOME ICY AND SNOWPACKED DUE TO BLOWING AND DRIFTING SNOW. THE BLOWING SNOW COULD ALSO REDUCE VISIBILITIES TO NEAR ZERO AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. && $$ BAKER
577 WWUS75 KBOU 281644 CCA NPWBOU URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE DENVER CO 942 AM MST TUE FEB 28 2012 ...HIGH WINDS LIKELY IN THE FRONT RANGE MOUNTAINS AND FOOTHILLS TONIGHT THROUGH EARLY WEDNESDAY MORNING... ...HIGH WINDS NO LONGER EXPECTED ON THE ADJACENT HIGH PLAINS... .A STRONG STABLE LAYER ABOVE JUST ABOVE MOUNTAIN TOP WILL HELP PRODUCE A MOUNTAIN WAVE THIS EVENING. THIS WILL ACCELERATE WINDS DOWN THE EAST FACE OF THE FRONT RANGE OVERNIGHT PRODUCING WIND STRONG AND VERY GUSTS WEST WINDS. $$ COZ038-039-281745- /O.CAN.KBOU.HW.A.0003.120229T0000Z-120229T1600Z/ LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND... NUNN...ARVADA...BOULDER...GOLDEN...LAKEWOOD...LONGMONT 942 AM MST TUE FEB 28 2012 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE HIGH WIND WATCH. HIGH WINDS ARE NO LONGER ANTICIPATED ON THE PLAINS IN EASTERN LARIMER...EASTERN BOULDER AND EASTERN JEFFERSON COUNTIES. ALTHOUGH AREAS RIGHT UP AGAINST THE FOOTHILLS COULD SEE WEST WINDS GUSTING TO AROUND 50 MPH LATE TONIGHT AND EARLY WEDNESDAY MORNING. DRIVERS OF LIGHT WEIGHT AND HIGH PROFILE VEHICLES SHOULD BE ON THE ALERT FOR STRONG CROSS WINDS LATER TONIGHT...ESPECIALLY IF DRIVING ON HIGHWAY 93 BETWEEN GOLDEN AND BOULDER AND HIGHWAY 36 FROM BOULDER TO LYONS. $$ COZ035-036-290100- /O.UPG.KBOU.HW.A.0003.120229T0000Z-120229T1600Z/ /O.COR.KBOU.HW.W.0006.120229T0400Z-120229T1600Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- INCLUDING THE CITIES OF...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN... GEORGETOWN...IDAHO SPRINGS...WESTCREEK 942 AM MST TUE FEB 28 2012 ...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MST WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...HIGH WINDS ARE LIKELY TO DEVELOP OVER THE FOOTHILLS THIS EVENING AND CONTINUE THROUGH EARLY WEDNESDAY MORNING. * WINDS...ARE LIKELY TO GUST BETWEEN 70 AND 80 MPH. THE STRONGEST WINDS WILL OCCUR IN THE FOOTHILLS OF NORTHERN JEFFERSON... BOULDER AND LARIMER COUNTIES LATE TONIGHT. * IMPACTS...THE STRONG WINDS MAY CAUSE HAZARDOUS DRIVING CONDITIONS ESPECIALLY FOR LIGHT WEIGHT AND HIGH PROFILE VEHICLES. ROADWAYS NEAR OPEN SNOW FIELDS MAY ALSO BECOME ICY AND SNOWPACKED DUE TO BLOWING AND DRIFTING SNOW. THE BLOWING SNOW COULD ALSO REDUCE VISIBILITIES TO NEAR ZERO AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. && $$ COZ033-034-290100- /O.COR.KBOU.HW.W.0006.120229T0400Z-120229T1600Z/ SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING THE CITIES OF...CAMERON PASS... LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE... ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS... BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE... EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL... INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS... WILLIAMS FORK MOUNTAINS...WINTER PARK 942 AM MST TUE FEB 28 2012 ...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MST WEDNESDAY. * TIMING...HIGH WINDS ARE LIKELY TO DEVELOP ON THE EAST FACE OF THE FRONT RANGE MOUNTAINS THIS EVENING AND CONTINUE THROUGH EARLY WEDNESDAY MORNING. * WINDS...ARE EXPECTED TO GUST FROM 70 AND 80 MPH. * IMPACTS...THE STRONG WINDS MAY CAUSE HAZARDOUS DRIVING CONDITIONS ESPECIALLY FOR LIGHT WEIGHT AND HIGH PROFILE VEHICLES. ROADWAYS NEAR OPEN SNOW FIELDS MAY ALSO BECOME ICY AND SNOWPACKED DUE TO BLOWING AND DRIFTING SNOW. THE BLOWING SNOW COULD ALSO REDUCE VISIBILITIES TO NEAR ZERO AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. && $$ BAKER
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind watch went out at Feb 27, 11:23 AM MST, 2 hours 53 minutes earlier.
Area forecast discussion, Feb 27, 11:23 AM MST, 2 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1123 AM MST MON FEB 27 2012 .UPDATE...WINDS A BIT STRONGER THAN EARLIER THOUGHT...WILL BUMP THE WIND GRIDS AS A RESULT. MOISTURE LOOKS A BIT MORE DELAYED IN MOVING INTO THE MOUNTAINS...AND SOUTHWEST FLOW ALOFT NOT ALL THAT FAVORABLE FOR ALOT OF MOUNTAIN SNOW...MAY NEED TO BACK OFF ON SNOW AMOUNTS TONIGHT. LATEST MODELS ALSO BACK OFF ON PRECIP CHANCES FOR PLAINS...WITH THE HI RES SOLUTIONS HINTING AT SOME STRATUS/FOG AS FAR WEST AS DIA. MOST POPS AT SLIGHT CHANCE...MAY ADJUST A BIT. && .AVIATION...FAIRLY STRONG SOUTHERLY WINDS AT DEN AND APA...WITH LIGHT WINDS AT BJC. MODELS STILL TRYING TO DECREASE SPEEDS BY 21Z...WILL TREND IN THAT DIRECTION. MODELS HAVE ALSO BACKED OFF ON THE PRECIP CHANCES CLOSER TO 12Z. LATEST HI RESOLUTION MODELS SHOWING INDICATE A SMALL CHANCE OF FOG AND MVFR CONDITIONS AT DEN AND APA AFTER 10Z...WILL INCLUDE VCFG FOR NOW. && .PREV DISCUSSION... /ISSUED 335 AM MST MON FEB 27 2012/ SHORT TERM...UPPER TROUGH ALONG THE WEST COAST IS FORECAST TO DIG TO THE GREAT BASIN TONIGHT...PUTTING COLORADO UNDER BRISK SOUTHWEST FLOW ALOFT...THIS WILL TRANSLATE TO STRONG SOUTHERLY WINDS ON THE PLAINS THIS AFTERNOON AND EARLY EVENING. MOISTURE WILL STREAM INTO WESTERN COLORADO THIS AFTERNOON... REACHING THE NORTHCENTRAL MOUNTAINS THIS EVENING...WITH SOME SHOWERS DEVELOPING ON THE EASTERN PLAINS OVERNIGHT. LOWERED POPS FROM PREVIOUS FORECAST...AS MOISTURE IS ARRIVING A BIT SLOWER THAN EARLIER THOUGHT...SOUTHWEST FLOW ON THE PLAINS WILL KEEP THE BEST CHANCE OF PRECIPITATION LATER TONIGHT IN THE NORTHERN COUNTIES NEAR THE WYOMING BORDER. LONG TERM...MODELS HAVE AN UPPER TROUGH AXIS TO PUSH ACROSS THE CWA ON TUESDAY...WITH ZONAL FLOW ALOFT BY LATE AFTERNOON. AN UPPER RIDGE IS PROGGED TO MOVE ACROSS THE CWA TUESDAY NIGHT AND WEDNESDAY. BY WEDNESDAY NIGHT...THE FLOW INCREASES A BIT AND IS WEST- SOUTHWESTERLY. THERE IS PRETTY STRONG UPWARD QG VERTICAL VELOCITY PROGGED OVER THE CWA TUESDAY MORNING...THEN STRONG DOWNWARD ENERGY IS PROGGED BY AFTERNOON AND TUESDAY NIGHT. WEAKER DOWNWARD VERTICAL VELOCITY IS EXPECTED WEDNESDAY. BY WEDNESDAY NIGHT...WEAK UPWARD MOTION HAS MOVED INTO THE CWA. THE LOW LEVEL PRESSURE AND WIND FIELDS HAVE A SURFACE CYCLONE OVER NORTHEASTERN COLORADO TUESDAY MORNING...THEN A PRETTY STRONG LOW LEVEL PRESSURE GRADIENT IN PLACE THE REST OF TUESDAY INTO WEDNESDAY MORNING. PRETTY STRONG DOWNSLOPING BOUNDARY LAYER FLOW IS PROGGED...ESPECIALLY OVER THE NORTHEAST CORNER TUESDAY EVENING. BY WEDNESDAY...TROUGHING EAST OF THE MOUNTAINS POINTS TO SOUTHWESTERLY DOWNSLOPING FLOW DURING THE DAY...AND ENHANCED DRAINAGE WINDS WEDNESDAY NIGHT. CONCERNING MOISTURE...IT IS DEEP OVER THE MOUNTAINS TUESDAY AND TUESDAY EVENING...THEN IT DECREASES. WEDNESDAY IS PRETTY DRY...THEN MOISTURE INCREASES LATER WEDNESDAY NIGHT. FOR THE PLAINS...THERE IS SOME MOISTURE OVER THE NORTHERN BORDER ON TUESDAY...OTHERWISE THE REST OF THE PLAINS HAVE SOME IN THE MID LEVELS THROUGH THE DAY. THE PLAINS ARE DRY TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. THE QPF FIELDS HAVE MEASURABLE PRECIPITATION OVER THE MOUNTAINS TUESDAY AND TUESDAY EVENING. THERE IS SOME OVER THE PLAINS ON THE GFS...AND ONLY A TAD OVER THE NORTHERN PLAINS ON THE NAM. THE PLAINS ARE DRY TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. THE MOUNTAINS HAVE NO QPF AFTER MIDNIGHT TUESDAY NIGHT THROUGH WEDNESDAY NIGHT AT MIDNIGHT. A TAD OF MEASURABLE SNOW RETURNS TO THE NORTHWESTERN CORNER OF THE CWA AFTER EARLY THURSDAY MORNING. FOR POPS...MOISTURE IS GOOD IN THE MOUNTAINS...NOT TO GOOD OVER THE PLAINS. THERE IS A JET MAXIMUM TO OUR IMMEDIATE SOUTH ON TUESDAY. THERE IS DECENT POTENTIAL INSTABILITY OVER MUCH OF THE CWA NOTED ON THE CROSS SECTIONS. IN THE MOUNTAINS...OROGRAPHIC ENHANCEMENT GETS PRETTY GOOD BY TUESDAY AFTERNOON. WILL GO WITH 60-80% IN THE MOUNTAINS WITH FAIRLY DECENT SNOWFALL AMOUNTS. THEY MAY NEAR ADVISORY NUMBERS. FOR THE PLAINS ..WITH GO WITH 10-30%S ON TUESDAY...ALTHOUGH MOISTURE PROGGS ARE NOT GREAT. WILL DECREASE POPS IN THE MOUNTAINS LATER TUESDAY NIGHT...WITH A DRY WEDNESDAY. WILL GET "CHANCE"S GOING IN THE MOUNTAINS AGAIN BY WEDNESDAY NIGHT. THE PLAINS WILL BE DRY WEDNESDAY AND WEDNESDAY NIGHT. FOR TEMPERATURES...TUESDAY'S HIGHS ARE 1-4 C COLDER THAN MONDAY'S. WEDNESDAY'S HIGHS WARM-UP 1-3 C FROM TUESDAY'S HIGHS. FOR THE LATER DAYS...THURSDAY THROUGH SUNDAY ..MODELS HAVE THE NEXT UPPER TROUGH MOVE ACROSS THE CWA LATE THURSDAY INTO MID DAY FRIDAY. AFTER THAT...STRONG NORTHWESTERLY FLOW ALOFT IS PROGGED THROUGH SATURDAY NIGHT. BY SUNDAY...WEAKER ZONAL FLOW MOVES IN WITH FLAT UPPER RIDGING. RIGHT NOW...MODELS HAVE DECENT MOISTURE WITH THE THURSDAY NIGHT/FRIDAY UPPER TROUGH ..EVEN OVER THE PLAINS. BUT WE'LL HAVE TO SEE HOW THAT EVENTUALLY PANS OUT. TEMPERATURES SHOULD BE COOLER OR AROUND NORMALS THROUGH SATURDAY. SUNDAY LOOKS WARM. AVIATION...GUSTY SOUTHWESTERLY WINDS WILL BLOW THIS AFTERNOON...AND CONTINUING AT APA FOR MUCH OF THE NIGHT. THERE WILL BE A SLIGHT CHANCE OF RAIN AND SNOW SHOWERS MAINLY AFTER MIDNIGHT. VFR CONDITIONS WILL PREVAIL...ALTHOUGH SHOWERS MAY PRODUCE BRIEF MFVR CONDITIONS. && .BOU WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...D-L LONG TERM....RJK AVIATION...D-L
Hazardous weather outlook, Feb 27, 10:59 AM MST, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1059 AM MST MON FEB 27 2012 COZ030>051-281800- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1059 AM MST MON FEB 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SOUTHERLY WINDS OF 25 TO 35 MPH WITH SOME GUSTS AS HIGH AS 50 MPH WILL PREVAIL ACROSS THE PLAINS THIS AFTERNOON...BEFORE DECREASING THIS EVENING. AN APPROACHING WEATHER SYSTEM WILL SPREAD MOISTURE ACROSS THE REGION THIS EVENING...WITH SNOW MOVING INTO THE MOUNTAINS THIS EVENING. ACROSS THE PLAINS...THERE WILL BE A SLIGHT CHANCE OF RAIN AND SNOW AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SNOW WILL FALL IN THE MOUNTAINS TUESDAY AND TUESDAY EVENING...WITH ACCUMULATIONS OF 3 TO 7 INCHES. A FEW SNOW SHOWERS WILL BE POSSIBLE OVER THE PLAINS ON TUESDAY. ANY SNOW ACCUMULATION WILL BE LIGHT FOR NORTHEAST COLORADO. GUSTY WINDS WILL DEVELOP BEHIND THE DEPARTING SYSTEM TUESDAY NIGHT INTO WEDNESDAY MORNING. AREAS EAST OF THE CONTINENTAL DIVIDE...IN THE FOOTHILLS AND ACROSS THE ADJACENT PLAINS MAY SEE WIND GUSTS OF 50 TO 75 MPH. THE NEXT SYSTEM WILL MOVE ACROSS COLORADO THURSDAY AND FRIDAY. THIS SYSTEM WILL LIKELY BRING MORE SNOW TO THE MOUNTAINS...BEGINNING LATE WEDNESDAY NIGHT. NORTHEAST COLORADO MAY SEE LIGHT SNOW SOMETIME BETWEEN THURSDAY AFTERNOON AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
Nearby
High Wind Watches in Colorado, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.